Alert archive / Texas / Flash Flood Watches in 2015
Flash Flood Watch 9, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood watch at May 29, 2015, 3:56 AM CDT for 9 counties in Texas. It took effect at May 29, 2015, 10:00 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 29, 2015, 3:56 AM CDT (08:56 UTC)
- In effect from
- May 29, 2015, 10:00 PM CDT
- Expired
- May 30, 2015, 3:54 AM CDT
- In force
- 6 hr
- Issued by
- NWS Midland/Odessa, TX
- Flood severity
- None
Counties Borden County, TX, Dawson County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Martin County, TX, Mitchell County, TX, Reagan County, TX, Scurry County, TX
The radar
The Midland/Odessa radar (KMAF), 72 km from the middle of the area, began a volume at 08:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 8.9 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2691 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
441 WGUS64 KMAF 290856 FFAMAF URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 356 AM CDT FRI MAY 29 2015 ...A FLASH FLOOD WATCH IS IN EFFECT FROM 10 PM CDT TONIGHT UNTIL 1 PM CDT SATURDAY AFTERNOON FOR PORTIONS OF THE NORTHERN AND EASTERN TEXAS PERMIAN BASIN AND FOR THE SOUTHERN PORTIONS OF THE ROLLING PLAINS... .AS A COLD FRONT MOVES SLOWLY SOUTHWARD INTO THE AREA FRIDAY EVENING INTO SATURDAY...THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF AND ALONG THIS FRONTAL BOUNDARY. SOME THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE HEAVY RAINFALL OVER AREAS THAT HAVE ALREADY RECEIVED SIGNIFICANT RAINS THE LAST FEW DAYS. TXZ046>048-052-053-063-070-291700- /O.NEW.KMAF.FF.A.0009.150530T0300Z-150530T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DAWSON-BORDEN-SCURRY-HOWARD-MITCHELL-GLASSCOCK-REAGAN- INCLUDING THE CITIES OF...LAMESA...SNYDER...BIG SPRING... COLORADO CITY...GARDEN CITY...BIG LAKE 356 AM CDT FRI MAY 29 2015 ...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF WEST TEXAS...INCLUDING THE FOLLOWING AREAS...BORDEN...DAWSON...GLASSCOCK...HOWARD... MITCHELL...REAGAN AND SCURRY. * FROM 10 PM CDT THIS EVENING THROUGH 1 PM CDT SATURDAY AFTERNOON * RAINFALL AMOUNTS OF AN INCH ARE POSSIBLE WITH LOCALLY HIGHER AMOUNTS OF 1 TO 2 INCHES. * RAPID RUNOFF FROM HEAVY RAINFALL MAY RESULT IN FLASH FLOODING OF FLOOD PRONE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
2 follow-up statements
161 WGUS64 KMAF 291849 FFAMAF URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 149 PM CDT FRI MAY 29 2015 ...A FLASH FLOOD WATCH IS IN EFFECT FROM 10 PM CDT TONIGHT UNTIL 1 PM CDT SATURDAY AFTERNOON FOR PORTIONS OF THE NORTHERN AND EASTERN TEXAS PERMIAN BASIN AND FOR THE WESTERN PORTION OF THE LOW ROLLING PLAINS... .AS A COLD FRONT MOVES SLOWLY SOUTHWARD INTO THE AREA THIS EVENING INTO SATURDAY...THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND BEHIND THIS FRONTAL BOUNDARY. SOME THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE HEAVY RAINFALL OVER AREAS THAT HAVE ALREADY RECEIVED SIGNIFICANT RAIN THE LAST FEW DAYS. THE HEAVIEST RAINFALL IS EXPECTED AFTER MIDNIGHT TONIGHT. TXZ045-051-301000- /O.EXA.KMAF.FF.A.0009.150530T0300Z-150530T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GAINES-MARTIN- INCLUDING THE CITIES OF...SEMINOLE...STANTON 149 PM CDT FRI MAY 29 2015 ...FLASH FLOOD WATCH IN EFFECT FROM 10 PM CDT THIS EVENING THROUGH SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE A PORTION OF WEST TEXAS... INCLUDING THE FOLLOWING AREAS...GAINES AND MARTIN. * FROM 10 PM CDT THIS EVENING THROUGH SATURDAY AFTERNOON * RAINFALL AMOUNTS OF AN INCH ARE POSSIBLE WITH LOCALLY HIGHER AMOUNTS OF 1 TO 2 INCHES. * RAPID RUNOFF FROM HEAVY RAINFALL MAY RESULT IN FLASH FLOODING OF FLOOD PRONE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ TXZ046>048-052-053-063-070-301000- /O.CON.KMAF.FF.A.0009.150530T0300Z-150530T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DAWSON-BORDEN-SCURRY-HOWARD-MITCHELL-GLASSCOCK-REAGAN- INCLUDING THE CITIES OF...LAMESA...SNYDER...BIG SPRING... COLORADO CITY...GARDEN CITY...BIG LAKE 149 PM CDT FRI MAY 29 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 10 PM CDT THIS EVENING THROUGH SATURDAY AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF WEST TEXAS...INCLUDING THE FOLLOWING AREAS... BORDEN...DAWSON...GLASSCOCK...HOWARD...MITCHELL...REAGAN AND SCURRY. * FROM 10 PM CDT THIS EVENING THROUGH SATURDAY AFTERNOON * RAINFALL AMOUNTS OF AN INCH ARE POSSIBLE WITH LOCALLY HIGHER AMOUNTS OF 1 TO 2 INCHES. * RAPID RUNOFF FROM HEAVY RAINFALL MAY RESULT IN FLASH FLOODING OF FLOOD PRONE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
178 WGUS64 KMAF 300854 FFAMAF FLOOD WATCH NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 354 AM CDT SAT MAY 30 2015 ...FLASH FLOOD WATCH HAS BEEN CANCELLED... .THE THREAT OF WIDESPREAD HEAVY RAIN HAS ENDED. TXZ045>048-051>053-063-070-301000- /O.CAN.KMAF.FF.A.0009.000000T0000Z-150530T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GAINES-DAWSON-BORDEN-SCURRY-MARTIN-HOWARD-MITCHELL-GLASSCOCK- REAGAN- INCLUDING THE CITIES OF...SEMINOLE...LAMESA...SNYDER...STANTON... BIG SPRING...COLORADO CITY...GARDEN CITY...BIG LAKE 354 AM CDT SAT MAY 30 2015 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR THE NORTHERN AND EASTERN PORTIONS OF THE TEXAS PERMIAN BASIN AND FOR THE SOUTHERN ROLLING PLAINS HAS BEEN CANCELLED. WHILE A CHANCE FOR THUNDERSTORMS STILL REMAINS FOR THESE LOCATIONS...WIDESPREAD FLASH FLOODING IS NOT EXPECTED. FOR THIS REASON...THE FLASH FLOOD WATCH HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood watch went out at May 29, 12:12 AM CDT, 3 hours 44 minutes earlier.
Area forecast discussion, May 29, 12:12 AM CDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1212 AM CDT Fri May 29 2015 .DISCUSSION... The latest Aviation Discussion is below. && .AVIATION... Expect VFR conditions to last for a good deal of the night. However, as high cloud dissipates, think MVFR ceilings and visibility in fog could form at KPEQ, KINK and KHOB. Some of these lower ceilings may also impinge upon KMAF around 29/12Z, but will not include at this time due to high clouds clearing out there later. Ceilings/fog should mix out around 29/15Z with VFR expected thereafter. Thunderstorms may develop again this afternoon/tonight, but at this time will not include any mention this far out. KMAF, KFST and KHOB seem the most likely candidates for TSRA after 30/00Z. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && Follow us on Facebook and Twitter at: http://facebook.com/NWSMidland http://twitter.com/NWSMidland Check us out on the internet at: http://weather.gov/midland
Hazardous weather outlook, May 28, 10:05 PM CDT, 5 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1005 PM CDT THU MAY 28 2015 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-300315- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 1005 PM CDT THU MAY 28 2015 /905 PM MDT THU MAY 28 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TONIGHT A FEW THUNDERSTORMS WILL BE POSSIBLE FOR THE REMAINDER OF TONIGHT ESPECIALLY ACROSS THE LOWER TRANS PECOS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS CAN BE EXPECTED THROUGH THE WEEKEND. ANY STORM THAT DEVELOPS MAY HAVE SMALL HAIL...GUSTY WIND...AND LOCALLY HEAVY RAIN. A FEW STORMS MAY BECOME SEVERE...PRODUCING LARGE HAIL...DAMAGING WIND... AND POSSIBLY A TORNADO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED NOW ACROSS ALL OF WEST TEXAS AND SOUTHEAST NEW MEXICO. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 7:27 PM CDT | Special Weather Statement | MAF | Terrell | 33 min |
| May 28, 7:56 PM CDT | Special Weather Statement | MAF | 34 min | |
| May 28, 8:29 PM CDT | Special Weather Statement | MAF | Terrell | 31 min |
| May 28, 8:59 PM CDT | Special Weather Statement | MAF | Terrell | 31 min |
| May 28, 9:14 PM CDT | Severe Thunderstorm Warning | MAF | Terrell | 61 min |
| May 29, 4:03 PM CDT | Special Weather Statement | MAF | Terrell | 42 min |
| May 29, 4:09 PM CDT | Special Weather Statement | MAF | Brewster | 51 min |
| May 29, 6:14 PM CDT | Special Weather Statement | MAF | 46 min |
Nearby
Flash Flood Watches in Texas, 2015Every flash flood watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.